Alert archive / Idaho / Winter Storm Warnings in 2006

Winter Storm Warning 16, NWS Missoula, MT

November 30, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this winter storm warning at Nov 30, 2006, 7:44 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2006, 7:44 AM PST (15:44 UTC)
Expired
Nov 30, 2006, 11:52 AM PST
In force
4 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 732 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
732 m²/s²
0-3 km storm-relative helicity
790 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 301544
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
844 AM MST THU NOV 30 2006

.A WEATHER SYSTEM IS MOVING INTO THE NORTHERN ROCKIES THIS
MORNING. THIS SYSTEM HAS CONSIDERABLE MOISTURE ASSOCIATED WITH IT
AND ACCUMULATING SNOW HAS BEGUN ACROSS NORTHWEST MONTANA AND
NORTHERN CLEARWATER MOUNTAINS OVERNIGHT. THE SNOWFALL WILL SPREAD
SOUTH ACROSS WEST CENTRAL MONTANA TODAY.

STEADY SNOW WILL TRANSITION TO SNOW SHOWERS LATER THIS AFTERNOON
WITH THE POTENTIAL FOR SOME BANDING OF SNOW SHOWERS THROUGH
TONIGHT. THUS...ADDITIONAL ACCUMULATIONS ARE POSSIBLE IN THE
AREAS WHERE BANDS DEVELOP AND PERSIST.

IDZ007-302000-
/O.NEW.KMSO.WS.W.0016.061130T1544Z-061130T2000Z/
OROFINO/GRANGEVILLE REGION-
744 AM PST THU NOV 30 2006

...WINTER STORM WARNING IN EFFECT UNTIL NOON PST TODAY FOR THE 
CAMAS PRAIRIE REGION...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

WIND GUSTS UP TO 50 MPH AND SNOW ACCUMULATIONS OF 1 TO 3 INCHES
WILL CAUSE BLOWING AND DRIFTING SNOW TODAY. THE BLOWING SNOW WILL
CAUSE REDUCED VISIBILITIES...WITH LOCALIZED WHITE OUT CONDITIONS.
HAZARDOUS DRIVING CONDITIONS WILL OCCUR DUE TO THE BLOWING SNOW.
CONDITIONS ARE EXPECTED TO RAPIDLY IMPROVE THIS AFTERNOON.


A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ005-006-MTZ004-302345-
/O.CON.KMSO.HS.W.0016.000000T0000Z-061201T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-
844 AM MST THU NOV 30 2006 /744 AM PST THU NOV 30 2006/

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/
THIS AFTERNOON ABOVE 3500 FEET...

A HEAVY SNOW WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 5 PM
MST /4 PM PST/ THIS AFTERNOON. 

TOTAL NEW SNOW ACCUMULATIONS 5 TO 10 INCHES ABOVE 3500 FEET...AND
LOWER ELEVATIONS CAN EXPECT 2 TO 5 INCHES BY LATE THIS AFTERNOON.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL HAZARDOUS.

$$

MTZ001-302100-
/O.CON.KMSO.SN.Y.0037.000000T0000Z-061130T2100Z/
KOOTENAI/CABINET REGION-
844 AM MST THU NOV 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

TOTAL NEW SNOW ACCUMULATIONS 3 TO 6 INCHES BY THIS AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ002-302345-
/O.CON.KMSO.SN.Y.0037.000000T0000Z-061201T0000Z/
WEST GLACIER REGION-
844 AM MST THU NOV 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

TOTAL NEW SNOW ACCUMULATIONS 3 TO 6 INCHES...LOCALLY UP TO
10 INCHES ABOVE 5000 FEET BY LATE THIS AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ006-043-302345-
/O.CON.KMSO.SN.Y.0037.000000T0000Z-061201T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
844 AM MST THU NOV 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

TOTAL NEW SNOW ACCUMULATIONS 3 TO 6 INCHES BY LATE THIS
AFTERNOON. LOCAL ACCUMULATION UP TO 10 INCHES POSSIBLE IN THE
BITTERROOT MOUNTAINS ABOVE 5000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ003-302100-
/O.CON.KMSO.SN.Y.0037.000000T0000Z-061130T2100Z/
FLATHEAD/MISSION VALLEYS-
844 AM MST THU NOV 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 2 TO 4 INCHES IN THE FLATHEAD VALLEY...AND
1 TO 3 INCHES IN THE MISSION VALLEY BY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS45 KMSO 301736
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1036 AM MST THU NOV 30 2006

.A WEATHER SYSTEM IS MOVING INTO THE NORTHERN ROCKIES THIS
MORNING. STEADY SNOW WILL TRANSITION TO SNOW SHOWERS BY THIS
AFTERNOON WITH THE POTENTIAL FOR SOME BANDING OF SNOW SHOWERS
THROUGH TONIGHT. THUS...ADDITIONAL ACCUMULATIONS ARE POSSIBLE IN
THE AREAS WHERE BANDS DEVELOP AND PERSIST.

MTZ001-003-301845-
/O.CAN.KMSO.SN.Y.0037.000000T0000Z-061130T2100Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
1036 AM MST THU NOV 30 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. SNOW SHOWERS WILL CONTINUE THROUGH THE DAY WITH LIGHT
ACCUMULATIONS.

$$

MTZ002-301845-
/O.CAN.KMSO.SN.Y.0037.000000T0000Z-061201T0000Z/
WEST GLACIER REGION-
1036 AM MST THU NOV 30 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. SNOW SHOWERS WILL CONTINUE THROUGH THE DAY WITH LIGHT ACCUMULATIONS.

$$

IDZ005-006-MTZ004-302000-
/O.CON.KMSO.HS.W.0016.000000T0000Z-061201T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-
1036 AM MST THU NOV 30 2006 /936 AM PST THU NOV 30 2006/

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/
THIS AFTERNOON ABOVE 3500 FEET...

A HEAVY SNOW WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 5 PM
MST /4 PM PST/ THIS AFTERNOON. 

TOTAL NEW SNOW ACCUMULATIONS 5 TO 10 INCHES ABOVE 3500 FEET...AND
LOWER ELEVATIONS CAN EXPECT 2 TO 5 INCHES BY LATE THIS AFTERNOON.



$$

IDZ007-302000-
/O.CON.KMSO.WS.W.0016.000000T0000Z-061130T2000Z/
OROFINO/GRANGEVILLE REGION-
936 AM PST THU NOV 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

WIND GUSTS UP TO 50 MPH AND SNOW ACCUMULATIONS OF 1 TO 3 INCHES
WILL CAUSE BLOWING AND DRIFTING SNOW TODAY. THE BLOWING SNOW WILL
CAUSE REDUCED VISIBILITIES...WITH LOCALIZED WHITEOUT CONDITIONS.
HAZARDOUS DRIVING CONDITIONS WILL OCCUR DUE TO THE BLOWING SNOW.
CONDITIONS ARE EXPECTED TO RAPIDLY IMPROVE THIS AFTERNOON.


$$

MTZ006-043-302000-
/O.CON.KMSO.SN.Y.0037.000000T0000Z-061201T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
1036 AM MST THU NOV 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

TOTAL NEW SNOW ACCUMULATIONS 3 TO 6 INCHES BY LATE THIS
AFTERNOON. LOCAL ACCUMULATION UP TO 10 INCHES POSSIBLE IN THE
BITTERROOT MOUNTAINS ABOVE 5000 FEET.



$$
000 
WWUS45 KMSO 301952
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1252 PM MST THU NOV 30 2006

.A WEATHER SYSTEM IS MOVING ACROSS THE NORTHERN ROCKIES TODAY. STEADY
SNOW WILL TRANSITION TO SNOW SHOWERS THIS AFTERNOON WITH THE
POTENTIAL FOR SOME BANDING OF SNOW SHOWERS THROUGH TONIGHT.
THUS...ADDITIONAL ACCUMULATIONS ARE POSSIBLE IN THE AREAS WHERE
BANDS DEVELOP AND PERSIST.

IDZ007-302100-
/O.CAN.KMSO.WS.W.0016.000000T0000Z-061130T2000Z/
OROFINO/GRANGEVILLE REGION-
1152 AM PST THU NOV 30 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
STORM WARNING. SNOW FLURRIES WILL CONTINUE THROUGH THE DAY WITH
LITTLE ACCUMULATION. WINDS WILL CONTINUE TO DECREASE THROUGH THE
AFTERNOON. 

$$

IDZ005-006-MTZ004-010000-
/O.CON.KMSO.HS.W.0016.000000T0000Z-061201T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
LOWER CLARK FORK REGION-
1252 PM MST THU NOV 30 2006 /1152 AM PST THU NOV 30 2006/

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/
THIS AFTERNOON ABOVE 3500 FEET...

A HEAVY SNOW WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 5 PM
MST /4 PM PST/ THIS AFTERNOON. 

TOTAL NEW SNOW ACCUMULATIONS 5 TO 10 INCHES ABOVE 3500 FEET...AND
LOWER ELEVATIONS CAN EXPECT 2 TO 5 INCHES BY LATE THIS AFTERNOON.

$$

MTZ006-043-010000-
/O.CON.KMSO.SN.Y.0037.000000T0000Z-061201T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
1252 PM MST THU NOV 30 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

TOTAL NEW SNOW ACCUMULATIONS 3 TO 6 INCHES BY LATE THIS
AFTERNOON. LOCAL ACCUMULATION UP TO 10 INCHES POSSIBLE IN THE
BITTERROOT MOUNTAINS ABOVE 5000 FEET.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 2:27 AM PST, 5 hours 17 minutes earlier.

Area forecast discussion, Nov 30, 2:27 AM PST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
327 AM MST THU NOV 30 2006

.DISCUSSION...A PACIFIC WEATHER SYSTEM HAS MOVED INTO NORTHWEST
MONTANA EARLY THIS MORNING AND SOME LIGHT SNOW HAS BEEN FALLING.
WILL CONTINUE THE WEATHER HIGHLIGHTS THAT WERE ISSUED YESTERDAY.
CONDITIONS ARE STILL LOOKING GOOD WITH THIS SYSTEM FOR SIGNIFICANT
SNOWFALL. AS THE SYSTEM PASSES TO THE EAST DURING THE DAY...EXPECT
SNOW BANDING TO DEVELOP PRODUCING LOCALIZED AREAS OF HEAVY
SNOWFALL. THE AREAS OF SNOW BANDS COULD CONTINUE INTO FRIDAY.
FRIDAY NIGHT INTO SATURDAY WILL SEE A NORTHWEST FLOW SET UP OVER
THE REGION. THIS FLOW ALONG WITH LOW LEVEL MOISTURE AND
INSTABILITY WILL KEEP OROGRAPHIC SNOW SHOWERS GOING. BY SATURDAY
AFTERNOON A RIDGE OF HIGH PRESSURE WILL WORK ITS WAY INTO WESTERN
MONTANA...ENDING THE SHOWERS. THE RIDGE WILL REMAIN OVER WESTERN
MONTANA AND NORTH CENTRAL IDAHO THROUGH THE WEEKEND. ON MONDAY THE
RIDGE GETS FLATTENED AS ANOTHER UPPER LEVEL TROUGH MOVES DOWN OUT
OF CANADA. CONFIDENCE IS LOW WITH THE MOVEMENT OF THIS TROUGH INTO
THE REST OF THE EXTENDED FORECAST. SO WILL KEEP THE CURRENT
FORECAST GOING WITH LOW CHANCE POPS AND SLIGHTLY BELOW NORMAL
TEMPERATURES.

&&

.AVIATION...LOWER CLOUDS CONTINUE TO OBSCURE HIGHER TERRAIN ACROSS
PORTIONS OF NORTHWEST MONTANA. A WEATHER SYSTEM WILL BRING LOW
CEILINGS WITH SNOWFALL REDUCING VISIBILITIES ACROSS MUCH OF THE AREA
TODAY. PLEASE SEE APPROPRIATE TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING UNTIL 5 PM MST THIS AFTERNOON ABOVE 3500 FEET
     FOR LOWER CLARK FORK REGION.

     SNOW ADVISORY UNTIL 2 PM MST THIS AFTERNOON FOR FLATHEAD/MISSION
     VALLEYS.

     SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR WEST GLACIER
     REGION.

     SNOW ADVISORY UNTIL 2 PM MST THIS AFTERNOON FOR KOOTENAI/CABINET
     REGION.

     SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
     BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION.

ID...HEAVY SNOW WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500 FEET
     FOR NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER
     MOUNTAINS.

&&

KOLATA

Nearby

Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.